Centers for Disease Control and Prevention Director Rochelle Walensky warned that Pfizer’s COVID-19 pill Paxlovid can lead to a rebound in symptoms.
“If you take Paxlovid, you might get symptoms again,” Walensky told CBS News on Tuesday. “We haven’t yet seen anybody who has returned with symptoms needing to go to the hospital. So, generally, a milder course.”
Another researcher who is not affiliated with the CDC said that he has observed such a scenario.
“People who experience rebound are at risk of transmitting to other people, even though they’re outside what people accept as the usual window for being able to transmit,” Dr. Michael Charness of the Veterans Administration Medical Center in Boston told CNN on Tuesday.
After a patient recovers from COVID-19, the aforementioned rebound has occurred between two and eight days later, according to the CDC. The agency, however, told CBS that the benefits of taking Paxlovid outweigh the risks of COVID-19, namely among those who are at a high risk of developing severe symptoms from the virus.
About a week ago, the agency issued an alert to health care providers about the rebound, saying that patients who took Paxlovid either test positive for the virus after having tested negative or will experience COVID-19 symptoms.
“A brief return of symptoms may be part of the natural history of SARS-CoV-2 infection in some persons, independent of treatment with Paxlovid and regardless of vaccination status,” the federal health agency said at the time.
“Limited information currently available from case reports suggests that persons treated with Paxlovid who experience COVID-19 rebound have had mild illness; there are no reports of severe disease. There is currently no evidence that additional treatment is needed with Paxlovid or other anti-SARS-CoV-2 therapies in cases where COVID-19 rebound is suspected,” the CDC added.
This is an excerpt from The Epoch Times.
Scroll down to leave a comment and share your thoughts.